Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On monotone matrix functions of two variables


Author: Harkrishan Vasudeva
Journal: Trans. Amer. Math. Soc. 176 (1973), 305-318
MSC: Primary 47A60; Secondary 26A48
DOI: https://doi.org/10.1090/S0002-9947-1973-0313855-4
MathSciNet review: 0313855
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The theory of monotone matrix functions has been developed by K. Loewner; he first gives some necessary and sufficient conditions for a function to be a monotone matrix function of order n, and then, as a result of further deep investigations including questions of interpolation he arrives at the following criterion: A real-valued function $ f(x)$ defined in (a, b) is monotone of arbitrary high order n if and only if it is analytic in (a, b), can be analytically continued onto the entire upper half-plane, and has there a nonnegative imaginary part. The problem of monotone operator functions of two real variables has recently been considered by A. Koranyi. He has generalized Loewner's theorem on monotone matrix functions of arbitrary high order n to two variables. We seek a theory of monotone matrix functions of two variables analogous to that developed by Loewner and show that a complete analogue to Loewner's theory exists in two dimensions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47A60, 26A48

Retrieve articles in all journals with MSC: 47A60, 26A48


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0313855-4
Article copyright: © Copyright 1973 American Mathematical Society